Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 236, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 19, 2014, 4:20 PM EDT for 7 counties in Georgia. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2014, 4:20 PM EDT (20:20 UTC)
- Expired
- Aug 19, 2014, 5:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA, Thomas County, GA
The radar
The Moody AFB radar (KVAX), 37 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 4:45 PM EDT | TSTM WND DMG | 3 S Nashville, GA | SEVERAL TREES DOWN SOUTH OF NASHVILLE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
564
WUUS52 KTAE 192020
SVRTAE
GAC019-027-071-075-173-185-275-192115-
/O.NEW.KTAE.SV.W.0236.140819T2020Z-140819T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF NASHVILLE...
NORTHERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
COOK COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF ADEL...
LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF LAKELAND...
NORTHERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF VALDOSTA...
NORTHEASTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 515 PM EDT
* AT 419 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES EAST OF ALAPAHA TO PAVO...OR ALONG A LINE EXTENDING FROM
GLORY TO SAND HILL...AND MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAHIRA...RAY CITY...MOODY AFB AND I-75 AT EXIT 16
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3077 8337 3102 8387 3146 8314 3141 8313
3138 8311 3136 8310 3133 8305 3131 8305
3127 8303 3119 8304 3118 8297 3101 8296
TIME...MOT...LOC 2020Z 303DEG 27KT 3139 8307 3102 8369
$$
42-DVD4 follow-up statements
146
WWUS52 KTAE 192038
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
438 PM EDT TUE AUG 19 2014
GAC071-275-192048-
/O.CAN.KTAE.SV.W.0236.000000T0000Z-140819T2115Z/
THOMAS GA-COLQUITT GA-
438 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLQUITT AND
NORTHEASTERN THOMAS COUNTIES IS CANCELLED...
LAT...LON 3077 8337 3092 8365 3146 8314 3141 8313
3138 8311 3136 8310 3133 8305 3131 8305
3127 8303 3119 8304 3118 8297 3101 8296
TIME...MOT...LOC 2038Z 268DEG 33KT 3141 8300 3099 8361
$$
GAC019-027-075-173-185-192115-
/O.CON.KTAE.SV.W.0236.000000T0000Z-140819T2115Z/
LOWNDES GA-LANIER GA-BROOKS GA-BERRIEN GA-COOK GA-
438 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN COOK...BERRIEN...NORTHEASTERN BROOKS...LANIER AND
NORTHERN LOWNDES COUNTIES...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF GLORY TO 7 MILES WEST OF BARNEY...OR
ALONG A LINE EXTENDING FROM WILLACOOCHEE TO 15 MILES NORTH OF
QUITMAN...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREGGS...NASHVILLE...BERRIEN CO A/P...MORVEN...WEBER...BANNOCKBURN...
CECIL...ALLENVILLE...NEW LOIS...I-75 AT EXIT 29...KINDERLOU...
HAHIRA...I-75 AT EXIT 22...I-75 AT EXIT 16...REMERTON...
TEETERVILLE...RAY CITY...VALDOSTA...MEIGS...HANSELL...MOODY AFB...
LAKELAND...COURTHOUSE AND BARRETTS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3077 8337 3092 8365 3146 8314 3141 8313
3138 8311 3136 8310 3133 8305 3131 8305
3127 8303 3119 8304 3118 8297 3101 8296
TIME...MOT...LOC 2038Z 268DEG 33KT 3141 8300 3099 8361
$$
42-DVD747
WWUS52 KTAE 192049
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 PM EDT TUE AUG 19 2014
GAC027-192059-
/O.CAN.KTAE.SV.W.0236.000000T0000Z-140819T2115Z/
BROOKS GA-
449 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROOKS COUNTY IS
CANCELLED...
LAT...LON 3093 8328 3099 8345 3104 8348 3145 8315
3141 8313 3136 8310 3133 8305 3131 8305
3127 8303 3119 8304 3118 8297 3101 8296
TIME...MOT...LOC 2049Z 273DEG 36KT 3131 8299 3095 8343
$$
GAC019-075-173-185-192115-
/O.CON.KTAE.SV.W.0236.000000T0000Z-140819T2115Z/
LOWNDES GA-LANIER GA-BERRIEN GA-COOK GA-
449 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN COOK...BERRIEN...LANIER AND NORTHWESTERN LOWNDES
COUNTIES...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BANNOCKBURN TO I-75 AT EXIT 29...OR ALONG A LINE
EXTENDING FROM WILLACOOCHEE TO 13 MILES NORTHEAST OF
QUITMAN...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAY
CITY...TEETERVILLE...BARRETTS...MEIGS...MOODY AFB...LAKELAND...
COURTHOUSE AND HANSELL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3093 8328 3099 8345 3104 8348 3145 8315
3141 8313 3136 8310 3133 8305 3131 8305
3127 8303 3119 8304 3118 8297 3101 8296
TIME...MOT...LOC 2049Z 273DEG 36KT 3131 8299 3095 8343
$$
42-DVD543
WWUS52 KTAE 192100
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 PM EDT TUE AUG 19 2014
GAC185-192110-
/O.CAN.KTAE.SV.W.0236.000000T0000Z-140819T2115Z/
LOWNDES GA-
500 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOWNDES COUNTY IS
CANCELLED...
LAT...LON 3102 8296 3103 8316 3103 8319 3103 8329
3106 8328 3111 8333 3117 8331 3121 8328
3139 8312 3136 8310 3133 8305 3131 8305
3127 8303 3119 8304 3118 8297
TIME...MOT...LOC 2100Z 273DEG 36KT 3130 8286 3100 8326
$$
GAC019-075-173-192115-
/O.CON.KTAE.SV.W.0236.000000T0000Z-140819T2115Z/
LANIER GA-BERRIEN GA-COOK GA-
500 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EXTREME SOUTHEASTERN COOK...SOUTHEASTERN BERRIEN AND NORTHERN
LANIER COUNTIES...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES EAST OF BANNOCKBURN TO 6 MILES
SOUTHWEST OF NEW LOIS...OR ALONG A LINE EXTENDING FROM PEARSON TO 11
MILES NORTH OF VALDOSTA...MOVING EAST AT 40 MPH.
THESE STORMS HAVE A HISTORY OF BLOWING TREES DOWN SOUTH OF NASHVILLE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MEIGS...COURTHOUSE...LAKELAND AND HANSELL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3102 8296 3103 8316 3103 8319 3103 8329
3106 8328 3111 8333 3117 8331 3121 8328
3139 8312 3136 8310 3133 8305 3131 8305
3127 8303 3119 8304 3118 8297
TIME...MOT...LOC 2100Z 273DEG 36KT 3130 8286 3100 8326
$$
42-DVD363
WWUS52 KTAE 192105
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 PM EDT TUE AUG 19 2014
GAC019-075-173-192116-
/O.EXP.KTAE.SV.W.0236.000000T0000Z-140819T2115Z/
LANIER GA-BERRIEN GA-COOK GA-
505 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN COOK...
SOUTHEASTERN BERRIEN AND NORTHERN LANIER COUNTIES WILL EXPIRE AT 515
PM EDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3102 8296 3103 8316 3103 8319 3103 8329
3106 8328 3111 8333 3117 8331 3121 8328
3139 8312 3136 8310 3133 8305 3131 8305
3127 8303 3119 8304 3118 8297
TIME...MOT...LOC 2106Z 273DEG 36KT 3129 8279 3100 8319
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:46 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 19, 1:46 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 146 PM EDT Tue Aug 19 2014 .Near Term [Through Today]... A fairly high coverage of showers and thunderstorms is expected through sunset with a diminishing trend after sunset. Given ample instability, the presence of an upper level shortwave, and some enhanced low level winds (for August standards), expect the threat of a few severe storms to continue through the remainder of the afternoon. Overnight lows will be in the low to mid 70s. .Short Term [Tonight Through Thursday Night]... As a ridge of high pressure over the Gulf coast moves inland, we will quickly start to see drier, hotter weather. With the sea-breeze still coming into play, we will still likely see scattered coverage of afternoon thunderstorms, staying mostly in north Florida, but the chances are lower than they normally are for this time of year. Highs will be in the mid to upper 90s across the area Wednesday, mostly upper 90s on Thursday. Although the airmass in place will be relatively dry, we'll still be humid enough to make the heat feel even more uncomfortable- heat index values will rise to the 100-105 degree range Wednesday, 104-108 Thursday. Lows will only be in the mid 70s. .Long Term [Friday Through Tuesday]... Conditions are expected to stay hot and relatively dry through early next week as a strong ridging of high pressure builds inland and stays in place until it begins to weaken late this weekend. A long stretch of hot days is on tap with highs expected to reach the upper 90s Thursday through Sunday, decreasing only slightly to the mid 90s Monday and Tuesday when rain chances increase again after the ridge begins to weaken. && .Aviation... [Through 18Z Wednesday] A fairly high coverage of afternoon showers and thunderstorms is expected with a decreasing trend after sunset. A few of the storms could be strong to severe. VFR conditions are expected to prevail outside of the storms, except for the possibility of some MVFR conditions around sunrise. && .Marine... With high pressure over the northern Gulf, winds will generally be from the west-southwest at 10 knots or less, with surges along the coastline to about 15 knots in the evenings. Waves are expected to remain around 2 feet or less through the period. && .Fire Weather... Red flag conditions are not expected for the next several days. && .Hydrology... Rainfall totals through the week are expected to be less than an inch with localized higher amounts possible. With all area rivers below action stage, no flooding is expected. && .Preliminary Point Temps/PoPs... Tallahassee 75 96 75 98 76 / 30 30 20 30 20 Panama City 78 92 78 94 78 / 20 20 10 20 20 Dothan 74 96 75 98 75 / 30 20 20 20 20 Albany 73 97 75 99 75 / 30 20 20 20 10 Valdosta 73 96 74 98 74 / 30 20 20 30 20 Cross City 75 94 75 96 74 / 10 30 20 30 20 Apalachicola 77 92 76 93 78 / 10 20 10 20 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...MOORE LONG TERM...MOORE AVIATION...DVD MARINE...MOORE FIRE WEATHER...DVD HYDROLOGY...WESTON
In the hours before
Local storm report, Aug 19, 1:50 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND DMG 2 W VALDOSTA 30.85N 83.32W
08/19/2014 LOWNDES GA 911 CALL CENTER
TREE DOWN AT BAYTREE RD AND NORMAN DRIVE
&&
WESTONLocal storm report, Aug 19, 2:21 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG 4 N GREENVILLE 30.53N 83.63W
08/19/2014 MADISON FL TRAINED SPOTTER
ONE TREE DOWN ON US HIGHWAY 221. TIME ESTIMATED BY RADAR.
0212 PM TSTM WND DMG 2 NNW HAMBURG 30.60N 83.54W
08/19/2014 MADISON FL TRAINED SPOTTER
ONE TREE DOWN ON STATE HIGHWAY 146. TIME ESTIMATED BY
RADAR.
&&
GODSEYLocal storm report, Aug 19, 3:28 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 4 NNW MORGAN 31.59N 84.62W
08/19/2014 CALHOUN GA 911 CALL CENTER
LARGE TREE DOWN ON GA-151 NORTH OF MORGAN.
&&
GODSEYLocal storm report, Aug 19, 3:31 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 3 NNW ALBANY 31.62N 84.19W
08/19/2014 DOUGHERTY GA 911 CALL CENTER
POWERLINES DOWN ON THE 1800 BLOCK OF SCHLEY AVENUE.
&&
GODSEYLocal storm report, Aug 19, 3:43 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 2 WSW BRIDGEBORO 31.40N 84.00W
08/19/2014 MITCHELL GA 911 CALL CENTER
TREE DOWN ON GA-112 BLOCKING ONE LANE OF TRAFFIC. TIME
ESTIMATED BY RADAR.
&&
GODSEYLocal storm report, Aug 19, 4:19 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND DMG OMEGA 31.34N 83.60W
08/19/2014 TIFT GA 911 CALL CENTER
POWER POLE REPORTED DOWN IN OMEGA. TIME ESTIMATED BY
RADAR.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:31 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 9 min |
| Aug 19, 2:29 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 2 more | 44 min |
| Aug 19, 2:35 PM EDT | Severe Thunderstorm Warning | TAE | Early | 39 min |
| Aug 19, 3:18 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Decatur, Dougherty, Grady, Miller and 3 more | 42 min |
| Aug 19, 3:43 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Cook, Decatur, Grady, Mitchell, Thomas and 2 more | 47 min |
| Aug 19, 4:01 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Tift | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.